MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE ONLY; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE ONLY; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 306609
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd safetyglide¿ needle only the needle was clogged.There was no report of patient impact.The following information was provided by the initial reporter: customer reported team member administered vaccine subcutaneously in right thigh.Administration of vaccine was complicated by the need for additional force on the plunger required to inject medication-team member reports that the needle felt blocked.Full dose of medication was administered over longer than usual time.No harm to patient- no extra injection required.
 
Additional Manufacturer Narrative
E.4.: the initial reporter also notified the fda on 19may2023 medwatch report # mw5118115 h.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary eleven samples were randomly selected for investigation.A visual inspection was performed, and no defects or imperfections were observed.Each sample was then connected to a syringe with saline solution.All the samples expelled the solution with normal flow, clogged needle was not confirmed.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Corrective and preventative actions have been implemented.Several quality initiatives have been implemented on our manufacturing line to ensure that the needle lubricant application is properly applied during the manufacturing process.Additionally, a monitoring program is also in place to verify the needle lubricant is applied uniformly to the needle.
 
Event or Problem Description

Brand Name
BD SAFETYGLIDE¿ NEEDLE ONLY
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17276165
Report Number1213809-2023-00694
Device Sequence Number12055328
Product Code FMI
UDI-Device Identifier10612479262567
UDI-Public10612479262567
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number306609
Device Catalogue Number306609
Device Lot Number2258318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown